MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS PREMIUM PLUS CEEA; STAPLE, IMPLANTABLE

COVIDIEN MEDICAL PRODUCTS PREMIUM PLUS CEEA; STAPLE, IMPLANTABLE
Model Number 111989
Medical Device Problem Codes Failure to Form Staple (2579); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Failure to Anastomose (1028); Unspecified Tissue Injury (4559); Unintended Radiation Exposure (4565)
Date of Event 08/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during an open low anterior bowel resection, the first stapler was found pre-fired (the staples were already exposed) when the shipping wedge was removed.While the second device was able to fire, however, the staple line was incomplete resulting to an incomplete anastomosis.The surgeon had to tear the anastomosis down due to leakage before the protective ileostomy was created.The incomplete staple line was oversewn by the surgeon.When the stapler was removed from patient, the anvil disengaged.An xray was done to locate the component.The disconnected anvil was retrieved using a grasper utilizing a sigmoidoscope.The surgical time and hospitalization were both prolonged.

Brand Name
PREMIUM PLUS CEEA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CH  201114
MDR Report Key12642453
Report Number3006451981-2021-00135
Device Sequence Number11113300
Product Code GDW
UDI-Device Identifier10884523006612
UDI-Public10884523006612
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K001895
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2024
Device Model Number111989
Device Catalogue Number111989
Device Lot NumberS9CC012X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2021
Initial Report FDA Received Date10/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;